Im not sure but 4 mg xanax is a lot and I have read some of your posts in the addcition forum. You need to seriously tell your dr you want off and have him work a taper schedule or something. Good luck and dont self medicate!
The following benzo equivalency chart is very helpful, and also shows other important facts, such as half-life:
0.5 mg of Xanax is approximately equivalent to 0.25 mg of Klonopin, therefore you would be looking at about a daily dose of 2mg of the Klonopin.
Keep in mind that you wouldn't necessarily require the exact same coverage due to the fact that Klonopin is longer acting with a much longer half life. It's not as simple as figuring out what the comparable dose is and then taking the new med. That is something you'd have to discuss with your doctor. You would require a taper off the Xanax with a gradual introduction of the Klonopin.
I haven't read your posts in the Addiction forum, but like Devonlee said, if you are having issues with abusing the Xanax, then that is something you really need to address. You need to be honest and speak to your doctor about any of those kinds of concerns. If you are not taking the Xanax properly, or you are abusing it, switching to Klonopin really isn't a viable option. The best choice in that scenario would be to get some help getting off the Xanax and addressing the addiction issues.
Discuss all of this with your doctor to see what the best option is for you. Let us know how you're doing!
I looked over your posts in the Addiction Community. After reading about your struggles with Xanax and alcohol, I would have to say that switching to Klonopin wouldn't be advised. Realistically, you would just be trading one for another. I know that isn't much help when you have anxiety that is not managed well, but honestly, you are just going to be in the same boat with the substance abuse issues. Not to mention, mixing alcohol with benzos is dangerous and Klonopin would be more risky to take while drinking.
I really think you need to seek out some rehab help, inpatient if possible. I know it is hard and you've tried hard to get off the Xanax, which is why a controlled and slow taper would be the best way to approach it. You also need to address the alcohol problems. A good bit of your anxiety is related to the alchol use. Alcohol causes a nasty rebound anxiety in almost everyone. So, while you might feel good while drinking, afterwards you will likely feel 1000 times worse.
It's going to be hard, no question about it, but in the long run, you'll be in such a better place. You're so young to be dealing with this and you're not alone. A lot of people with anxiety self medicate in one way or another, just to feel comfortable in their own skin. A comorbid addiction dianosis among anxiety sufferers is awfully common.
We're here for you, as are the folks on the SA forum. Your first step should be a VERY honest conversation with your doctor about all of this to find out what options are out there. You could also start looking around for a doctor who deals with addiction issues.
It is best to put it ALL out there on the table. As hard as it is to fess up about this kind of thing, you're not doing yourself any favors if you minimize you problem to the doctor. As uncomfortable as it may be to admit the whole truth, it's so important for treatment, not to mention....doctors deal with this stuff all the time...you won't be telling him/her anything he/she hasn't heard before. It also may be cathartic to you to put it all out there.
Hang in there....you may have a long road ahead of you, but it will be SO worth it to get your life back!
thanks for everyones advice! i dont drink anymore and now that i switched to a longer acting benzo i am doing better,klonopin is working good even though i still have a little bit of withdrawl (withdrawal) from xanax...still no alcohol cravings! :) yay!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.